Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 13, NWS Green Bay, WI

June 6, 1999Marinette County, Oconto County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 6, 1999, 2:05 AM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 1999, 2:05 AM CDT (07:05 UTC)
Expired
Jun 6, 1999, 3:00 AM CDT
In force
55 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Marinette County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 75 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1999-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1999-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3997 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
1.5
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS1 KGRB 060706 RRA
SVRGRB
WIC075-083-060800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
205 AM CDT SUN JUN 6 1999

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARINETTE COUNTY IN NORTHEASTERN WISCONSIN
  OCONTO COUNTY IN NORTHEASTERN WISCONSIN

* UNTIL 300 AM CDT

* AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  SEVERE THUNDERSTORMS FROM LANGLADE TO SHAWANO.  THE STORMS WERE
  MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUNTAIN AT 210 AM
  WAUSAUKEE AT 245 AM

THESE STORMS CONTAIN WINDS TO 60 MPH. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.

TE/TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:15 PM CDT, 8 hours 50 minutes earlier.

Area forecast discussion, Jun 5, 5:15 PM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT SAT JUN 5 1999

EXPLOSIVE TSTM DEVELOPMENT HAS OCCURRED IN THE PAST 1-2 HRS OVER ERN MN
AND NW WI...BUT THE STORMS HAVE BEEN FAIRLY SLOW TO MOVE EAST. IN
ADDITION...MUCH OF THE CU OVER E-C WI HAS DISSIPATED. THESE TRENDS
SUGGEST TSTM THREAT IN E-C WI WILL HOLD OFF UNTIL AFTER MIDNIGHT.
UPDATED ZFP TO ACCOUNT FOR THESE TRENDS.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jun 5, 9:24 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CDT SAT JUN 5 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    WINCHESTER                WI   WIND DAMAGE
06/05/99   VILAS                          TREES DOWN

0715 PM    10 W RHINELANDER          WI   WIND DAMAGE
06/05/99   ONEIDA                         TREES DOWN

0725 PM    RHINELANDER               WI   1 INCH HAIL
06/05/99   ONEIDA

0732 PM    THREE LAKES               WI   2 INCH HAIL
06/05/99   ONEIDA

0741 PM    8 E EAGLE RIVER           WI   1.75 INCH HAIL
06/05/99   VILAS

0746 PM    5 W TOMAHAWK              WI   64 MPH WIND GUST
06/05/99   LINCOLN

0812 PM    HILES                     WI   WIND DAMAGE
06/05/99   FOREST                         LARGE TREES DOWN ALONG
                                          HIGHWAY 32

0824 PM    THREE LAKES               WI   WIND DAMAGE
06/05/99   ONEIDA                         TREES AND POWER LINES DOWN

KENNEDY/JS
Local storm report, Jun 5, 9:24 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CDT SAT JUN 5 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    WINCHESTER                WI   WIND DAMAGE
06/05/99   VILAS                          TREES DOWN

0715 PM    10 W RHINELANDER          WI   WIND DAMAGE
06/05/99   ONEIDA                         TREES DOWN

0725 PM    RHINELANDER               WI   1 INCH HAIL
06/05/99   ONEIDA

0732 PM    THREE LAKES               WI   2 INCH HAIL
06/05/99   ONEIDA

0741 PM    8 E EAGLE RIVER           WI   1.75 INCH HAIL
06/05/99   VILAS

0746 PM    5 W TOMAHAWK              WI   64 MPH WIND GUST
06/05/99   LINCOLN

0812 PM    HILES                     WI   WIND DAMAGE
06/05/99   FOREST                         LARGE TREES DOWN ALONG
                                          HIGHWAY 32

0824 PM    THREE LAKES               WI   WIND DAMAGE
06/05/99   ONEIDA                         TREES AND POWER LINES DOWN

KENNEDY/JS
Local storm report, Jun 6, 12:49 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1249 AM CDT SUN JUN 6 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 AM    5 SW MOSINEE              WI   WIND DAMAGE
06/06/99   MARATHON                       TREES DOWN. ONE TREE LANDED
                                          ON A CAR.

PH/MG
Local storm report, Jun 6, 12:49 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1249 AM CDT SUN JUN 6 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 AM    5 SW MOSINEE              WI   WIND DAMAGE
06/06/99   MARATHON                       TREES DOWN. ONE TREE LANDED
                                          ON A CAR.

PH/MG
Local storm report, Jun 6, 12:58 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1258 AM CDT SUN JUN 6 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 AM    WISCONSIN RAPIDS          WI   WIND DAMAGE
06/06/99   WOOD                           WISCONSIN RAPIDS POLICE
                                          REPORTED LARGE TREES DOWN
                                          IN THE CITY.

PH/MG
Local storm report, Jun 6, 12:58 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1258 AM CDT SUN JUN 6 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 AM    WISCONSIN RAPIDS          WI   WIND DAMAGE
06/06/99   WOOD                           WISCONSIN RAPIDS POLICE
                                          REPORTED LARGE TREES DOWN
                                          IN THE CITY.

PH/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:00 PM CDTTornado WarningGRBOneida45 min
Jun 5, 7:13 PM CDTSevere Thunderstorm WarningGRBLincoln47 min
Jun 5, 7:34 PM CDTSevere Thunderstorm WarningGRBForest, Vilas61 min
Jun 5, 7:40 PM CDTSevere Thunderstorm WarningGRBOneida50 min
Jun 5, 8:02 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln63 min
Jun 6, 12:24 AM CDTSevere Thunderstorm WarningGRBMarathon, Wood61 min
Jun 6, 12:41 AM CDTSevere Thunderstorm WarningGRBPortage54 min
Jun 6, 1:25 AM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Shawano45 min
Jun 6, 3:03 AM CDTSevere Thunderstorm WarningGRBDoor42 min
Jun 6, 3:53 PM CDTSevere Thunderstorm WarningGRBWood47 min
Jun 6, 4:16 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage64 min
Jun 6, 4:51 PM CDTSevere Thunderstorm WarningGRBManitowoc49 min
Jun 6, 4:57 PM CDTSevere Thunderstorm WarningGRBWaupaca, Waushara, Winnebago63 min
Jun 6, 4:57 PM CDTSevere Thunderstorm WarningGRBOutagamie63 min
Jun 6, 5:03 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Shawano62 min
Jun 6, 5:06 PM CDTSevere Thunderstorm WarningGRBCalumet64 min
Jun 6, 5:29 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee61 min
Jun 6, 5:38 PM CDTSevere Thunderstorm WarningGRBManitowoc47 min
Jun 6, 5:57 PM CDTSevere Thunderstorm WarningGRBOconto63 min
Jun 6, 6:09 PM CDTSevere Thunderstorm WarningGRBDoor66 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.